Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hi,

I had moderate to severe acne from my 17 unit now (i`m 24). In that time, like many of us, tried numerous things to get rid of it, all with little succes. I tried all the topicals, supplements, antibiotics but nothing ever helped.

A year ago, i was prescribed Prozac (fluoxetine) for my anxiety and depression. I started taking it, and soon I noticed a drastic improvement in my skin. It wasn`t as oily as it used to be, the blackheads stopped appearing and the inflammations reduced quickly. It was amazing and a lot of people in my environment complemented me on how good my skin looked.

Unfortunately, it didn`t do much for my anxiety and depression, so I got off it a month later. Two months after that, my skin was back to "normal" (with acne). Two weeks ago I started Zoloft. Again the same thing is happening to my skin. My acne is clearing up quickly, and again i`m receiving feedback from people around me.

I`m really wondering how this is possible. The drug is not doing anything for my anxiety and depression yet (hope this effect will kick in soon!) so its not the reduction in stress that causes my acne to clear up. I find it bizzare how an antidepressant drug, that causes acne for some people has such a dramatic positive impact on my acne.

Anyone knows how this is possible? I`m glad with it, but i`m really curious about why it happens. My doctor has no clue.

Share this post


Link to post
Share on other sites

This is definitely something I want to know more about as well. I was on paxil for two years until maybe 6 months ago and I feel that around the time that I stopped, my skin did get a lot worse. However in my case, I think it was because I actually did have a huge reduction in anxiety, which I suspect is a huge trigger of mine for skin problems. there have been a few posts that sparked my interest on another thread here about SSRI's...

But about the side effects to the skin....they do seem to break collagen down and also they do seriously effect blood sugar levels (even the product insert says they can cause hypoglycemia and diabetes).

Share this post


Link to post
Share on other sites

Hmm the explanation in your second quote makes sense. Will see if I can find some info on how SSRI`s affect the endocrine system. I thought it was minimal but maybe i`m wrong.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×